# SDR 95ZZZX3001

- Difficulty date: May 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N12885
- Make and model: Cessna 172
- Aircraft serial: 17262342
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: D120P2T
- Condition: Defective
- Location: Altimeter
- Component: Transcal
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THERE WAS ZERO BACKLASH IN THE ENCODER MODULE GEAR MESH.  THE O/H MANUAL CALLS OUT ONE-QUARTER TO ONE-HALF TOOTH WIDTH BLACKLASH IN THIS MESH.  WHEN THE BACKLA SH IS ZERO, A VERY SLIGHT CHANGE IN TEMPERATURE CAN CAUSE THE ENCODER TO HANG UP.
